MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 2.5X17 (HDE); STENT

MICROVENTION, INC. LVIS JR 2.5X17 (HDE); STENT
Model Number 172014-LVISJ-C-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Cerebral (1889)
Date of Event 05/25/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The stent was implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.There was no reported device malfunction.The physician stated that the hemorrhage from the vessel dissection was not related to the stent, and that nothing different could have been done.The instructions for use (ifu) identifies hemorrhage and death as potential complications associated with use of the device.The device was used during the same procedure as was reported in mfr.Report# 2032493-2017-00152.
 
Event or Problem Description
It was reported that a stent-assisted coiling treatment was performed on an anterior communication artery (a-comm) aneurysm via the right internal carotid artery, on a patient with 4-5 aneurysms in the intracranial vasculature.The microcatheter was placed across the a1 to the contralateral a2, and the stent was advanced through the microcatheter then deployed.The stent looked well apposed.The microcatheter was re-crossed through the deployed stent to attempt an exchange for a smaller microcatheter in order to access one of the cells.A few minutes later, a severe bleed was discovered with roadmap imaging; however, the source of the bleed could not be determined.Protamine was administered to the patient and a temporary coil was placed in the right a1 to stop the bleeding.Once the bleeding stopped, the previous angiograms were reviewed.The images revealed the bleeding was present prior to the stent implantation and the tortuous a2 to the a-comm to the contralateral a2 vessel segment was straightened out by the microcatheter.Surgical intervention was performed to relieve intracranial pressure and evacuate clot.It was the consensus of two physicians that there was a spontaneous/spiral dissection that resulted from the straightening out of the vessel during access by the microcatheter and the stent tracking through it.Four (4) days after the procedure, the patient died.The physician stated the cause of death was hemorrhage from the vessel dissection caused by straightening of the vessel when the microcatheter crossed the target area.The physician also stated the stent was not "to blame" and nothing different could have been done.

Brand Name
LVIS JR 2.5X17 (HDE)
Common Device Name
STENT
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6665726
Report Number2032493-2017-00151
Device Sequence Number10781201
Product Code NJE
UDI-Device Identifier00812636020136
UDI-Public(01)00812636020136(11)160215(17)190215(10)16021527
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/15/2019
Device Model Number172014-LVISJ-C-HDE
Device Lot Number16021527
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2017
Initial Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;